Deleterious cognitive and motoric effects of haloperidol in an adolescent with cerebral palsy: a case report
Diane Mortimer1, Carl D Gelfius2, Michelle A Potts3
1Department of Physical Medicine and Rehabilitation, The Ohio State University Medical Center, 186 S. Front Street, Apt. 209, Columbus, OH 43214(∗).
Abstract:
This case report describes a 15-year-old male patient with spastic diplegic cerebral palsy, Gross Motor Function Classification System Level III, who developed severe new cognitive and motoric impairments after the administration of haloperidol. He received this dopamine antagonist and typical antipsychotic medication for an acute postoperative episode of agitation. He improved when he received the dopamine agonists amantadine and carbidopa/levodopa. This case suggests that dopamine blockade may be deleterious for individuals with cerebral palsy. Potential explanations for the events observed in this case are also presented.
More Related Videos
06:25Paw-Print Analysis of Contrast-Enhanced Recordings PrAnCER: A Low-Cost, Open-Access Automated Gait Analysis System for Assessing Motor Deficits
Published on: August 12, 2019
05:04Enhancing the Development and Growth of Infant Cerebral Palsy Rats Using Selective Spinal Manipulations
Published on: February 2, 2024
Related Concept Videos
Parkinson's Disease: Treatment
Parkinson's Disease is primarily a result of the loss of dopaminergic neurons in the substantia nigra pars compacta. The cornerstone of...
Positive Symptoms of Schizophrenia: Hallucinations and Delusions
Thought Disorders
Disorganized and unusual thought processes mark thought disorders in schizophrenia. One key feature is disorganized speech, where an individual's conversation includes...
Antipsychotic Drugs: Therapeutic Uses and Side Effects
Despite these side effects, antipsychotics are used therapeutically for various purposes, including managing schizophrenia, preventing nausea and vomiting, curbing...
Parkinson's Disease: Overview
Huntington Disease l: Introduction
